MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Cardiac Arrest (1762); Death (1802); Pain (1994); Rupture (2208)
Date of Event 10/08/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in the patient for the endovascular treatment of a 55mm abdominal aortic aneurysm.The patient had 3 duplex ultrasounds after the initial implant at 3-month intervals, all showing the aneurysm stable at pre-operative size of 55mm.However, it was reported that duplex ultrasound performed approximately 13 months post index procedure showed aaa growth to 67mm.The physician sent the patient for ct which showed a type 2 leak from the ima.Coiling of the ima was performed approximately 14 months post implantation and resolved the type ii endoleak.A ct performed approximately 18 months post index procedure showed the ima was sealed with no leaks.Further ultrasound performed approximately 24 months post index procedure showed a possible aneurysm enlargement but no leak.It was reported that the patient presented emergently approximately 27 months post index procedure with back pain.While ct was being performed the aneurysm ruptured and the patient arrested and died.The physician believed the death was possibly caused by the aneurysm in the patient's left common iliac that the flared limb was on.The physician believed that the aneurysm had grown and caused a type 1b leak, causing the aaa to expand and rupture.However, the cause could not be conclusively determined.It was reported that the physician believed the cause of death was not device related after reviewing the ct.No additional clinical sequelae were reported.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6992655
Report Number2953200-2017-01674
Device Sequence Number1549548
Product Code MIH
UDI-Device Identifier00643169467453
UDI-Public00643169467453
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2017
Device Model NumberETLW1628C124E
Device Catalogue NumberETLW1628C124E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR